MAUDE Adverse Event Report: CONMED LARGO 25.4 X 95 X 1.27MM (.050INCH) OSCILLATOR BLADE, 5 EA; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO 25.4 X 95 X 1.27MM (.050INCH) OSCILLATOR BLADE, 5 EA; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number 00507112400
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that (b)(6) 25.4 x 95 x 1.27mm (.050inch) oscillator blade, 5 ea, was being used during a hip prosthesis procedure on (b)(6)2024 when it was reported ¿one of the tooth of the blade broke while engraving the bone.Broken piece fallen into the operatory field but completely removed.¿.There was no report of injury, medical intervention, or prolonged hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The customer reported that 00507112400, 25.4 x 95 x 1.27mm (.050inch) oscillator blade, 5 ea, was being used during a hip prosthesis procedure on (b)(6) 2024 when it was reported "one of the tooth of the blade broke while engraving the bone.Broken piece fallen into the operatory field but completely removed." there was no report of injury, medical intervention, or prolonged hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Visual examination of returned used blade, item 00507112400 found broken teeth.A broken tooth was not returned for evaluation.Examination was performed and could not find any issue with critical dimensions.A root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event is that this is a technique dependent device and the most likely cause of this suspected failure is user related, excessive force, lateral/side loading, and/or stalling of the device, was used that caused the blade to break off.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised to avoid contact of blades with cutting blocks, retractors or other instrumentation.Damage to blade or instrumentation may occur.Metal fragments may cause injury to patient or user.Do not use saw blades to pry, remove bone grafts, or as a leverage point.Do not apply excessive bending or twisting force to blade.Patient or user injury may occur.Always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
25.4 X 95 X 1.27MM (.050INCH) OSCILLATOR BLADE, 5 EA
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key18940250
Report Number1017294-2024-00034
Device Sequence Number17849127
Product Code GFA
UDI-Device Identifier10845854000328
UDI-Public(01)10845854000328(17)280913(10)1338017
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00507112400
Device Lot Number1338017
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale
Patient Weight75 KG
Patient EthnicityNon Hispanic